Alert archive / Nevada / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 6, NWS Reno, NV

June 10, 2013Pershing County, Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jun 10, 2013, 2:53 PM PDT for Pershing County, Washoe County, Nevada. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2013, 2:53 PM PDT (21:53 UTC)
Expired
Jun 10, 2013, 3:30 PM PDT
In force
37 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 88 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
524 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1884 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WUUS55 KREV 102153
SVRREV
NVC027-031-102230-
/O.NEW.KREV.SV.W.0006.130610T2153Z-130610T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
253 PM PDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PERSHING COUNTY IN WEST CENTRAL NEVADA...
  EAST CENTRAL WASHOE COUNTY IN WESTERN NEVADA...
  THIS INCLUDES THE CITY OF GERLACH...

* UNTIL 330 PM PDT

* AT 244 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  WEST OF GERLACH...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS AFFECTED INCLUDE...GERLACH.

PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

LAT...LON 4048 11911 4036 11936 4064 11956 4074 11936
TIME...MOT...LOC 2153Z 328DEG 14KT 4061 11939

$$
CS
2 follow-up statements
866 
WWUS55 KREV 102217
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
317 PM PDT MON JUN 10 2013

NVC027-031-102230-
/O.CON.KREV.SV.W.0006.000000T0000Z-130610T2230Z/
PERSHING NV-WASHOE NV-
317 PM PDT MON JUN 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR EAST CENTRAL WASHOE AND WEST CENTRAL PERSHING COUNTIES...

AT 308 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
EMPIRE AIRPORT...OR 4 MILES SOUTHWEST OF GERLACH...MOVING SOUTHEAST 
AT 15 MPH.

* LOCATIONS AFFECTED INCLUDE...EMPIRE AIRPORT...EMPIRE AND GERLACH.

THIS STORM IS PRODUCING HEAVY RAINFALL. WATCH FOR PONDING OF WATER 
ON ROADS INCLUDING STATE HIGHWAY 447. DRIVERS SHOULD SLOW DOWN WHEN 
ENCOUNTERING HEAVY RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN 
ON THEIR HEADLIGHTS.

LAT...LON 4048 11911 4036 11936 4064 11956 4074 11936
TIME...MOT...LOC 2216Z 328DEG 14KT 4058 11938

$$
CS
971 
WWUS55 KREV 102229
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
329 PM PDT MON JUN 10 2013

NVC027-031-102248-
/O.EXP.KREV.SV.W.0006.000000T0000Z-130610T2230Z/
PERSHING NV-WASHOE NV-
329 PM PDT MON JUN 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHOE AND WEST
CENTRAL PERSHING COUNTIES WILL EXPIRE AT 330 PM PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 430 
PM.

THESE STORMS ARE GOING TO PRODUCE HEAVY RAINFALL WITH UP TO ONE INCH 
PER HOUR RAIN RATES POSSIBLE. BE CAREFUL AND WATCH FOR FLOODED 
ROADS. DO NOT DRIVE INTO FLOODED AREAS.

LAT...LON 4048 11911 4036 11936 4064 11956 4074 11936
TIME...MOT...LOC 2228Z 328DEG 14KT 4054 11935

$$
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:50 PM PDT, 3 minutes earlier.

Area forecast discussion, Jun 10, 2:50 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
250 PM PDT MON JUN 10 2013

.SYNOPSIS...

LOW PRESSURE CONTINUES TO MOVE THROUGH CALIFORNIA AND NEVADA WITH
SHOWERS AND THUNDERSTORMS AROUND THE REGION THROUGH TONIGHT. STORMS
HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN, GUSTY WINDS, HAIL, AND
DEADLY LIGHTNING. FOR TUESDAY THROUGH NEXT WEEK CONDITIONS WILL BE
DRIER WITH TEMPERATURES CLOSER TO SEASONAL AVERAGES. BREEZY
AFTERNOON WINDS UP TO 40 MPH CAN BE EXPECTED BY WEDNESDAY.

&&

.SHORT TERM...

THUNDERSTORMS CONTINUE TO DEVELOP THIS AFTERNOON IN WESTERN NEVADA
AND NORTHEASTERN CALIFORNIA, ASSOCIATED WITH LOW PRESSURE MOVING
THROUGH CA/NV. THUNDERSTORMS DEVELOPED TODAY IN THE PINE NUT AND
VIRGINIA MOUNTAINS AND HAVE SPREAD OUT NORTH THROUGH THE TRUCKEE
MEADOWS AND EVEN NORTH OF PYRAMID LAKE. STEEP LAPSE RATES AND A LOW
CONVECTIVE TEMPERATURE OF ONLY 80 DEGREES HELPED TO GET THESE STORMS
GOING EARLY IN THE DAY. STORM MOTIONS HAVE BEEN FAIRLY SLOW AND
GENERALLY DRIVEN BY CONVERGING OUTFLOW BOUNDARIES. EXPECT THAT THESE
STORMS WILL CONTINUE THROUGH THE AFTERNOON, SPREADING FURTHER EAST
INTO PERSHING AND CHURCHILL COUNTIES AS WEST WINDS INCREASE ACROSS
THE EASTERN SIERRA AND SIERRA FRONT. EVENTUALLY THE ENTIRE
CONVECTIVE COMPLEX WILL BECOMING A BROAD AREA OF RAINFALL THIS
EVENING AND OVERNIGHT AS THE DEFORMATION AREA OF THE LOW MOVES
ACROSS WESTERN NEVADA.

IN GENERAL, THESE STORMS HAVE BEEN PRODUCING MODERATE TO HEAVY
RAINFALL AND HAVE POTENTIAL OF MINOR STREAM FLOODING AND PONDING IN
URBAN AREAS. A FEW STRONGER CELLS PRODUCED GUSTY OUTFLOW WINDS UP
TO 50 MPH AND SMALL HAIL...WHICH HAS BEEN REPORTED ALREADY THIS
AFTERNOON IN STAGECOACH AND SILVER SPRINGS. ANOTHER SEPARATE STORM
AFFECTED THE SPANISH SPRINGS AREA WITH HEAVY RAINFALL AND
ACCUMULATING SMALL HAIL.

AS THE LOW MOVES OUT TONIGHT AND TOMORROW, THIS WILL PUSH THE
CONVECTIVE FOCUS INTO CENTRAL NEVADA. SOUTHWEST WIND ALOFT WILL ALSO
BRING IN DRYING CONDITIONS OVER THE NEXT COUPLE DAYS, WITH A
DECREASED CHANCE OF THUNDERSTORMS. ADDED IN A FEW ISOLATED
THUNDERSTORMS TO THE FORECAST FOR TUESDAY IN PERSHING...CHURCHILL...
AND MINERAL COUNTIES FOR TOMORROW. THERE IS AN UPPER LEVEL WAVE AND
JET MAX MOVING UP INTO CENTRAL CA/NV THAT WILL KICK OFF A FEW
STORMS, AIDED BY LINGERING MOISTURE FROM TODAY'S STORMS. ALSO
CONTINUED A SLIGHT CHANCE OF SHOWERS INTO TUESDAY NIGHT AS THAT
SHORTWAVE MOVES THROUGH WESTERN NEVADA.

WINDS ON TUESDAY ARE EXPECTED TO INCREASE ON TUESDAY WITH GUSTS
AROUND 30 MPH. ON WEDNESDAY, WINDS WILL INCREASE EVEN MORE AS
STRONGER SOUTHWEST FLOW MOVES INTO THE REGION. 700MB WINDS WILL PEAK
OUT AROUND 35KT IN THE RENO-TAHOE AREA, WITH GUSTS 35 TO 40 MPH
EXPECTED ALONG THE SIERRA FRONT. CHOPPY CONDITIONS ARE EXPECTED FOR
AREA LAKES ON WEDNESDAY. INCREASING WINDS AND LOWING HUMIDITY WILL
ALSO RAISE FIRE WEATHER CONCERNS ON WEDNESDAY. SEE FIRE WEATHER
DISCUSSION BELOW FOR ADDITIONAL DETAILS. HOON

.LONG TERM...THURSDAY THROUGH SUNDAY...

FEW CHANGES MADE TO THE LONG TERM FORECAST. FORECAST LOOKS ON TRACK
FOR A TROUGH ALONG THE WEST COAST WITH A DRY SOUTHWEST FLOW OVER THE
SIERRA AND WESTERN NEVADA. THIS WILL BRING BREEZY AFTERNOON AND
EVENING WINDS WITH HIGHS WITHIN A FEW DEGREES OF NORMAL.

ON THURSDAY A WAVE PASSES ALONG THE SOUTHERN OREGON BORDER WITH A
BIT OF MOISTURE AND INSTABILITY. POTENTIAL FOR SHOWERS AND
THUNDERSTORMS NORTH OF SUSANVILLE AND GERLACH STILL LOOKS GOOD AS
THAT WAVE BRUSHES THE NORTHERN PORTION OF THE AREA.

FOR FRIDAY THE PACIFIC NORTHWEST TROUGH DIGS OFF THE CALIFORNIA
COAST, THEN SLOWLY MOVES INLAND FOR THE WEEKEND. THERE IS RELATIVELY
HIGH CONFIDENCE FOR 30-40 MPH GUSTS OVER THE WEEKEND. WINDS COULD BE
STRONGEST ON SUNDAY AS THE JET PASSES OVER THE RENO-TAHOE AREA.
MOST OF THE MOISTURE FROM THIS TROUGH REMAINS OVER NORTHWEST
CALIFORNIA AND SOUTHWEST OREGON, BUT IF THE TROUGH WERE TO SHIFT
FARTHER INLAND THERE COULD BE A FEW SHOWERS FOR LASSEN AND PLUMAS
COUNTIES. BRONG/EKL

.AVIATION...

LOW OFF THE CALIFORNIA COAST WILL TRACK ACROSS THE SIERRA AND
WESTERN NEVADA THROUGH THIS EVENING.  MAIN THREATS FROM THE STRONGER
THUNDERSTORMS IS MVFR CONDITIONS DUE TO MODERATE TO HEAVY RAIN,
SMALL HAIL AND WIND GUSTS TO 45 KTS.

STORMS WILL CONTINUE AROUND THE KRNO-KCXP-KTVL-KTRK AREAS OVER THE
NEXT FEW HOURS, THEN THE THUNDERSTORM ACTIVITY WILL PUSH NORTH AND
EASTWARD.

CONDITIONS WILL DRY OUT TONIGHT WITH AN INCREASING SOUTHWEST FLOW
ALOFT FOR TUESDAY AND WEDNESDAY.  PEAK AFTERNOON GUSTS COULD
APPROACH FOR THE EASTERN SIERRA AND WESTERN NEVADA TERMINALS.
BRONG/HOON

&&

.FIRE WEATHER...

* SHOWERS AND THUNDERSTORMS WITH WETTING RAINS THIS EVENING.

* 30-40 MPH GUSTS AND LOW HUMIDITY TUESDAY AND WEDNESDAY.

AN AREA OF LOW PRESSURE WILL CONTINUE TO PROVIDE SCATTERED SHOWERS
AND THUNDERSTORMS MAINLY ACROSS WESTERN NEVADA THIS EVENING.
THUNDERSTORMS WILL DIMINISH BY MIDNIGHT WITH LINGERING SHOWER
ACTIVITY ACROSS THE WESTERN NEVADA BASIN AND RANGE THROUGH EARLY
TUESDAY MORNING. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY MAINLY
EAST OF HIGHWAY 95 IN WESTERN NEVADA. A FEW NEW LIGHTNING STARTS MAY
BE POSSIBLE.

THE NEXT FIRE WEATHER CONCERN WILL BE ON TUESDAY AND WEDNESDAY AS A
TROUGH DEVELOPS OVER THE PACIFIC NORTHWEST. THIS WILL USHER IN
DRIER AIR AND INCREASING WINDS. THE STRONGEST WINDS ON TUESDAY WILL
REMAIN MAINLY NORTH OF INTERSTATE 80 WITH GUSTY WINDS BECOMING
WIDESPREAD BY WEDNESDAY.  RELATIVE HUMIDITY ON TUESDAY ACROSS
GUSTIER AREAS NORTH OF THE TAHOE BASIN SHOULD REMAIN AROUND 20%
AFTER RECENT PRECIPITATION. SURFACE GUSTS TO 30-40 MPH ARE POSSIBLE
WITH AFTERNOON HUMIDITIES NEAR AND BELOW 15% ACROSS WESTERN NEVADA.
WINDS ON WEDNESDAY WILL SEE WIDESPREAD GUSTS 30-40 MPH WITH
CONTINUED A CONTINUED DRYING TREND. FUENTES

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jun 10, 6:22 AM PDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
622 AM PDT MON JUN 10 2013

CAZ070>073-NVZ001>005-111200-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
622 AM PDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE
REGION AGAIN TODAY. WIND GUSTS FROM THE STRONGER STORMS COULD
REACH 50 MPH...WHICH MAY CREATE AREAS OF BLOWING DUST ACROSS THE
DESERTS...AND DANGEROUS BOATING CONDITIONS ON AREA LAKES. LOCALLY
HEAVY RAINFALL AND SMALL HAIL ARE ALSO POSSIBLE WITH THE STORMS.
HIKERS...CAMPERS AND THOSE IN THE BACK COUNTRY SHOULD BE PREPARED
TO SEEK SHELTER FROM THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY TO WINDY CONDITIONS WILL BE POSSIBLE FROM TUESDAY INTO THE
WEEKEND AS ANOTHER AREA OF LOW PRESSURE DEVELOPS ALONG THE WEST
COAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

O'HARA

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV  (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 10, 12:04 PM PDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1204 PM PDT MON JUN 10 2013

NVZ002-003-101930-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
1204 PM PDT MON JUN 10 2013

...SLOW MOVING THUNDERSTORMS WITH LOCALLY HEAVY RAIN OVER VIRGINIA
CITY AND PLEASANT VALLEY...

AT NOON PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
PLEASANT VALLEY TO 5 MILES EAST OF VIRGINIA CITY MOVING
NORTHEAST AT 5 MPH.

HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...SMALL PEA SIZE
HAIL...AND GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...VIRGINIA CITY...DAMONTE RANCH...
  PLEASANT VALLEY...GALENA AND NV 341 AT WASHOE-STOREY CO LINE.

* THESE STORMS WILL AFFECT INTERSTATE 580 AND HIGHWAY 395 BETWEEN
  SOUTH RENO AND WASHOE CITY.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3944 11975 3935 11949 3929 11960 3936 11987
TIME...MOT...LOC 1902Z 226DEG 2KT 3938 11977 3932 11955

MYRICK
Special weather statement, Jun 10, 12:25 PM PDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1225 PM PDT MON JUN 10 2013

NVZ004-102000-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1225 PM PDT MON JUN 10 2013

...SLOW MOVING THUNDERSTORM WITH HEAVY RAIN NEAR SILVER SPRINGS AND
STAGECOACH...

AT 1218 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF SILVER SPRINGS
MOVING NORTHEAST AT 5 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...QUARTER SIZE HAIL...AND
GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...FORT CHURCHILL STATION...SILVER
  SPRINGS...STAGECOACH AND SILVER SPRINGS AIRPORT.

* THIS STORM WILL AFFECT MOTORISTS ALONG HIGHWAYS 50 AND ALTERNATE
  95 IN NORTHERN LYON COUNTY.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3955 11932 3950 11912 3927 11921 3934 11942
TIME...MOT...LOC 1922Z 204DEG 10KT 3939 11927

MYRICK
Special weather statement, Jun 10, 12:43 PM PDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1243 PM PDT MON JUN 10 2013

NVZ003-102030-
GREATER RENO-CARSON CITY-MINDEN AREA-
1243 PM PDT MON JUN 10 2013

...STRONG THUNDERSTORM OVER SPARKS NEVADA...

AT 1240 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR SPARKS NEVADA...OR 10 MILES EAST
OF RENO. THIS STORM WAS NEARLY STATIONARY.

FREQUENT DEADLY LIGHTNING...MODERATE TO HEAVY RAIN...PENNY SIZE
HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...SPANISH SPRINGS...SPARKS...SUN VALLEY
  AND WINGFIELD SPRINGS.

* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
  14 AND 19.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3964 11980 3964 11964 3952 11964 3952 11979
TIME...MOT...LOC 1943Z 180DEG 0KT 3957 11954

HOON
Special weather statement, Jun 10, 1:42 PM PDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
142 PM PDT MON JUN 10 2013

NVZ003-102215-
GREATER RENO-CARSON CITY-MINDEN AREA-
142 PM PDT MON JUN 10 2013

...STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL TO IMPACT THE
RENO SPARKS AREA THROUGH 3 PM...

AT 138 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
STEAD TO WINGFIELD SPRINGS TO DERBY DAM MOVING SOUTHWEST AT 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...AND SMALL PEA SIZE HAIL...WILL OCCUR WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...LOCKWOOD...MUSTANG...RENO...SPANISH
SPRINGS AND SPARKS.

* THIS LINE OF STORMS WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN
  MOGUL AND LOCKWOOD.

VERY HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3980 11990 3969 11959 3964 11929 3943 11945
      3948 11982 3961 11999
TIME...MOT...LOC 2040Z 041DEG 8KT 3972 11986 3962 11967
          3958 11941

MYRICK
Local storm report, Jun 10, 1:59 PM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
159 PM PDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HEAVY RAIN       2 SE SPANISH SPRINGS    39.65N 119.69W
06/10/2013  E0.00 INCH       WASHOE             NV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HEAVY RAIN WITH FLOODING
            AFFECTING ROADS.

0158 PM     HAIL             4 ENE NWS RENO          39.59N 119.74W
06/10/2013  E0.25 INCH       WASHOE             NV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA SIZED HAIL ACCUMULATING 2.5
            INCHES DEEP.

&&

ZTOLBY
Special weather statement, Jun 10, 2:35 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
235 PM PDT MON JUN 10 2013

CAZ072-102215-
GREATER LAKE TAHOE AREA-
235 PM PDT MON JUN 10 2013

...THUNDERSTORMS DEVELOPING OVER LAKE TAHOE...

AT 231 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF TAHOE CITY MOVING
SOUTHEAST AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...AND GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...CARNELIAN BAY...DOLLAR POINT...
  HOMEWOOD...KINGS BEACH...SUNNYSIDE...AND TAHOE CITY.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3921 12019 3926 12001 3902 12001 3903 12018
TIME...MOT...LOC 2134Z 307DEG 5KT 3909 12006

MYRICK

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:15 PM PDTSpecial Weather StatementREV60 min
Jun 9, 5:53 PM PDTSpecial Weather StatementREVStorey37 min
Jun 10, 11:39 AM PDTSpecial Weather StatementREVStorey36 min
Jun 10, 12:04 PM PDTSpecial Weather StatementREVStorey26 min
Jun 10, 12:25 PM PDTSpecial Weather StatementREVStorey35 min
Jun 10, 12:31 PM PDTSevere Thunderstorm WarningREVLyon29 min
Jun 10, 12:43 PM PDTSpecial Weather StatementREVStorey47 min
Jun 10, 1:08 PM PDTAreal Flood AdvisoryREVLyon, Storey, Washoe3 hr
Jun 10, 1:28 PM PDTSevere Thunderstorm WarningREVWashoe47 min
Jun 10, 1:42 PM PDTSpecial Weather StatementREVStorey93 min
Jun 10, 2:08 PM PDTSevere Thunderstorm WarningREVWashoe37 min
Jun 10, 2:35 PM PDTSpecial Weather StatementREV40 min
Jun 10, 3:01 PM PDTAreal Flood AdvisoryREVWashoe3 hr
Jun 10, 3:41 PM PDTSpecial Weather StatementREVMineral94 min
Jun 10, 3:53 PM PDTAreal Flood AdvisoryREVWashoe112 min
Jun 10, 4:51 PM PDTFlash Flood WarningREVWashoe3 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.